Dermatology Community
recurring rashes lasting several weeks
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

recurring rashes lasting several weeks

5755944?1275671061
I have recurring rashes that appear in clumps/clusters every so often on my biceps and arms, the inside of my elbow joint, inner thighs near my scrotum and near pubic hair area, and sometimes on my neck and upper chest.  They never appear on my back, face, actual genitals, and rarely occur on my lower legs.  They are often slightly red unless they have been scratched, and are clustered granulated spots that are slightly raised.  They can vary in size but are usually larger on my arms, up to a couple inches in length and an inch or more in width.  They itch, especially elbow or inner thighs due to friction.  I have not figured out what it is....  I've ruled out STD's because they are not blisters and don't appear on my genitals, and are not yellow like Hepatitis.  I have posted a picture to show what they look like on my arm.  I was thinking hives because I have ruled out pretty much everything else.  It appears to be chronic as I have had these rashes recur for the last years.  Sometimes I won't have any for a few weeks and one will appear.  I take a skin topical with 1% hydrocortisone but that only helps with the itching.  
Related Discussions
3 Comments Post a Comment
Blank
Avatar_m_tn
so???
Blank
Avatar_m_tn
Is my question appropriate for this board?  Just wondering because it hasn't been responded to yet.  My rashes are really making me nervous and thought this would be the board to ask my questions?
Blank
563773_tn?1374250139
Hello,
One possibility for your symptoms is hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.

Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications. Apply calamine lotion and topical steroids and take some antihistaminic like Benadryl or Claritin.

If the symptoms persist then please consult a dermatologist. Also check out the topletries and detergents as many people are allergic to them and can develop hives. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493